Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 326, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2000, 1:57 AM CDT for Harper County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2000, 1:57 AM CDT (06:57 UTC)
- Expired
- Jun 21, 2000, 2:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harper County, OK
The radar
The Dodge City radar (KDDC), 105 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 210659 SVROKC OKC059-210745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 157 AM CDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN NORTHWEST OKLAHOMA * UNTIL 245 AM CDT * AT 158 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF LAVERNE...MOVING NORTHEAST AT 15 MPH. * LOCATILONS IN THE WARNING INCLUDE BUFFALO...LAVERNE...MAY...ROSSTON AND SELMAN HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3697 9999 3661 9999 3662 9938 3698 9951
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:50 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 20, 9:50 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 950 PM CDT TUE JUN 20 2000 WILL CONTINUE FLASH FLOOD WATCH FOR NORTH CENTRAL OKLAHOMA FOR TONIGHT. LINE OF STRONG THUNDERSTORMS JUST BEGINNING TO ENTER NORTHERN PARTS OF CWA LATE THIS EVENING. EVENING U/A SHOWS 8H MOIST AXIS EXTENDED FROM SOUTH TEXAS INTO UPPER MISSISSIPPI VALLEY. STORMS AT THIS POINT HAVE HAD A HARD TIME DEVELOPING TO THE WEST AND 00Z ETA SHOWS 7H TEMPS REMAINING IN THE 11-13 DEGREE RANGE ACROSS FAR WESTERN OKLAHOMA. 00Z ETA'S QPF ALSO PLACE HIGHEST QPF OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. AT THIS POINT WILL MAINTAIN HIGHEST POPS ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA OVERNIGHT. .OUN... OK...FLASH FLOOD WATCH UNTIL 430 AM WEDNESDAY FOR ZONES OKZ006>008- 011>013-018>020. TX...NONE.
In the hours before
Special weather statement, Jun 20, 8:45 PM CDT, 5 hours 12 minutes before
OKZ004>048-050>052-TXZ083>090-210400- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 845 PM CDT TUE JUN 20 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE NORTHERN THIRD OF OKLAHOMA. THE SLIGHT RISK AREA IS NORTH OF A LINE FROM STILLWATER TO HENNESSEY AND CHEYENNE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. VERY HEAVY RAINFALL AND FLOODING ALSO WILL BE POSSIBLE...ESPECIALLY ACROSS NORTH CENTRAL OKLAHOMA. DISCUSSION...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP TONIGHT ALONG A COLD FRONT EXTENDING FROM SOUTHEAST KANSAS INTO THE TEXAS PANHANDLE. AHEAD OF THE COLD FRONT...THE ATMOSPHERE WILL REMAIN MODERATELY UNSTABLE WITH DEWPOINTS IN THE LOW TO MID 70S. THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A SQUALL LINE OR COMPLEX LATER TONIGHT AS LOW LEVEL WINDS INCREASE... AND MOVE SOUTHEAST INTO NORTHERN OKLAHOMA. A FEW LARGE HAIL AND DAMAGING WIND EVENTS WILL REMAIN POSSIBLE INTO LATE TONIGHT... BUT THE THREAT WILL SHIFT MORE TO HEAVY RAIN AS THE NIGHT PROGRESSES. BECAUSE OF RECENT HEAVY RAINFALL AND SATURATED GROUND IN MANY AREAS... THE POTENTIAL FOR FLOODING WILL BE HIGH IN AREAS THAT RECEIVE ADDITIONAL HEAVY RAIN. ALL INTERESTS ARE ADVISED TO KEEP UP TO DATE WITH THE LATEST AVAILABLE INFORMATION... AND TO LISTEN FOR POSSIBLE SEVERE WEATHER AND FLASH FLOOD WATCHES OR WARNINGS. 6
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:44 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 46 min |
| Jun 21, 3:26 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 64 min |
| Jun 21, 4:27 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 48 min |
| Jun 21, 6:39 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.